Alert archive / Iowa / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 276, NWS Des Moines, IA

August 6, 20117 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Aug 6, 2011, 11:09 PM CDT for 7 counties in Iowa. It was in force for 51 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 6, 2011, 11:09 PM CDT (04:09 UTC)
Expired
Aug 7, 2011, 12:00 AM CDT
In force
51 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Clarke County, IA, Jasper County, IA, Lucas County, IA, Madison County, IA, Marion County, IA, Polk County, IA, Warren County, IA

The radar

The Des Moines radar (KDMX), 42 km from the middle of the area, began a volume at 04:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 6, 11:34 PM CDTTSTM WND DMGIndianola, IATREES AND POWER LINES DOWN. ESTIMATED 60 TO 70 MPH WINDS. WIND BLOWS FOR SEVERAL MINUTES.
Aug 6, 11:49 PM CDTTSTM WND DMGKnoxville, IAWALMART SUPERCENTER HAD A LARGE WINDOW BLOWN OUT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 6, 5:32 PM CDTSevere Thunderstorm WatchSPC9 hr
Aug 6, 10:14 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 4.2 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2011-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3454 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2011-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3454 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1012 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
1.9
Supercell composite
13.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

011 
WUUS53 KDMX 070409
SVRDMX
IAC039-099-117-121-125-153-181-070500-
/O.NEW.KDMX.SV.W.0276.110807T0409Z-110807T0500Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1109 PM CDT SAT AUG 6 2011

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CLARKE COUNTY IN SOUTH CENTRAL IOWA...
  SOUTHWESTERN JASPER COUNTY IN CENTRAL IOWA...
  NORTHERN LUCAS COUNTY IN SOUTH CENTRAL IOWA...
  EASTERN MADISON COUNTY IN SOUTH CENTRAL IOWA...
  MARION COUNTY IN SOUTH CENTRAL IOWA...
  SOUTHERN POLK COUNTY IN CENTRAL IOWA...
  WARREN COUNTY IN SOUTH CENTRAL IOWA...

* UNTIL MIDNIGHT CDT

* AT 1105 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 11 MILES WEST OF INDIANOLA...AND
  MOVING EAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  DES MOINES...INDIANOLA...NORWALK...PLEASANT HILL...CARLISLE...
  PLEASANTVILLE...KNOXVILLE...MONROE...SPRING HILL...DES MOINES INT
  AIRPORT...ACKWORTH...MILO...LACONA...HARTFORD...SANDYVILLE...
  RUNNELLS...SWAN...MELCHER-DALLAS...KNOXVILLE AIRPORT AND LAKE RED
  ROCK.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 42 AND 71.

THIS INCLUDES INTERSTATE 235 BETWEEN MILE MARKERS 8 AND 10.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...
SEEK SHELTER IN A REINFORCED BUILDING.

&&

LAT...LON 4150 9396 4151 9380 4156 9379 4159 9363
      4157 9305 4116 9297 4116 9310 4114 9310
      4113 9385
TIME...MOT...LOC 0409Z 263DEG 42KT 4133 9371
WIND...HAIL 60MPH <.75IN

$$

AW
4 follow-up statements
067 
WWUS53 KDMX 070431
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1131 PM CDT SAT AUG 6 2011

IAC039-121-070441-
/O.CAN.KDMX.SV.W.0276.000000T0000Z-110807T0500Z/
MADISON IA-CLARKE IA-
1131 PM CDT SAT AUG 6 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CLARKE AND
EASTERN MADISON COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4116 9356 4116 9375 4148 9379 4159 9363
      4157 9305 4116 9297 4116 9310 4114 9310
      4114 9356
TIME...MOT...LOC 0431Z 258DEG 39KT 4136 9338

$$

IAC099-117-125-153-181-070500-
/O.CON.KDMX.SV.W.0276.000000T0000Z-110807T0500Z/
WARREN IA-POLK IA-MARION IA-LUCAS IA-JASPER IA-
1131 PM CDT SAT AUG 6 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
JASPER...NORTHERN LUCAS...MARION...SOUTHEASTERN POLK AND WARREN
COUNTIES UNTIL MIDNIGHT CDT...

AT 1128 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED 7 MILES EAST OF INDIANOLA...MOVING
EAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  PLEASANTVILLE...KNOXVILLE...MONROE...RUNNELLS...SWAN...
  MELCHER-DALLAS...KNOXVILLE AIRPORT AND LAKE RED ROCK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...GET
OUT NOW...AND SEEK SHELTER IN A REINFORCED BUILDING.

&&

LAT...LON 4116 9356 4116 9375 4148 9379 4159 9363
      4157 9305 4116 9297 4116 9310 4114 9310
      4114 9356
TIME...MOT...LOC 0431Z 258DEG 39KT 4136 9338
WIND...HAIL 60MPH <.75IN

$$

COGIL
564 
WWUS53 KDMX 070436
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1136 PM CDT SAT AUG 6 2011

IAC099-117-125-153-181-070500-
/O.CON.KDMX.SV.W.0276.000000T0000Z-110807T0500Z/
WARREN IA-POLK IA-MARION IA-LUCAS IA-JASPER IA-
1136 PM CDT SAT AUG 6 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
JASPER...NORTHERN LUCAS...MARION...SOUTHEASTERN POLK AND WARREN
COUNTIES UNTIL MIDNIGHT CDT...

AT 1132 PM CDT...EMERGENCY MANAGEMENT REPORTED A SEVERE THUNDERSTORM 
PRODUCING DAMAGING WINDS IN EXCESS OF 65 MPH WITH TREES AND 
POWERLINES DOWN IN INDIANOLA.  THIS STORM WAS LOCATED 7 MILES EAST 
OF INDIANOLA...MOVING EAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  PLEASANTVILLE...KNOXVILLE...MONROE...RUNNELLS...MELCHER-DALLAS...
  SWAN...KNOXVILLE AIRPORT AND LAKE RED ROCK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...IMMEDIATELY GO TO THE BASEMENT OR AN INTERIOR
ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

&&

LAT...LON 4116 9356 4116 9375 4148 9379 4159 9363
      4157 9305 4116 9297 4116 9310 4114 9310
      4114 9356
TIME...MOT...LOC 0436Z 258DEG 41KT 4136 9338
WIND...HAIL 60MPH <.75IN

$$

COGIL
182 
WWUS53 KDMX 070451
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1151 PM CDT SAT AUG 6 2011

IAC099-117-125-153-181-070500-
/O.CON.KDMX.SV.W.0276.000000T0000Z-110807T0500Z/
WARREN IA-POLK IA-MARION IA-LUCAS IA-JASPER IA-
1151 PM CDT SAT AUG 6 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
JASPER...NORTHEASTERN LUCAS...MARION...SOUTHEASTERN POLK AND EASTERN
WARREN COUNTIES UNTIL MIDNIGHT CDT...

AT 1146 PM CDT...EMERGENCY MANAGEMENT REPORTED A SEVERE THUNDERSTORM
PRODUCING DAMAGING WINDS IN EXCESS OF 65 MPH.  THIS STORM WAS LOCATED
NEAR PLEASANTVILLE...OR 17 MILES EAST OF INDIANOLA...MOVING EAST AT
45 MPH.

LOCATIONS IMPACTED INCLUDE...
  KNOXVILLE...MONROE...KNOXVILLE AIRPORT AND LAKE RED ROCK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...IMMEDIATELY GO TO THE BASEMENT OR AN INTERIOR
ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

&&

LAT...LON 4154 9360 4158 9333 4157 9305 4116 9297
      4116 9310 4114 9310 4114 9341
TIME...MOT...LOC 0451Z 258DEG 41KT 4139 9316
WIND...HAIL 60MPH <.75IN

$$

COGIL
275 
WWUS53 KDMX 070504
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1204 AM CDT SUN AUG 7 2011

IAC099-117-125-153-181-070513-
/O.EXP.KDMX.SV.W.0276.000000T0000Z-110807T0500Z/
WARREN IA-POLK IA-MARION IA-LUCAS IA-JASPER IA-
1204 AM CDT SUN AUG 7 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN JASPER...
NORTHEASTERN LUCAS...MARION...SOUTHEASTERN POLK AND EASTERN WARREN
COUNTIES HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

REMEMBER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR 
PORTIONS OF JASPER...MARION...MAHASKA...AND POWESHIEK COUNTIES UNTIL 
1245 AM.

LAT...LON 4154 9360 4158 9333 4157 9305 4116 9297
      4116 9310 4114 9310 4114 9341
TIME...MOT...LOC 0451Z 258DEG 41KT 4139 9316

$$

COGIL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 6:41 PM CDT, 4 hours 28 minutes earlier.

Area forecast discussion, Aug 6, 6:41 PM CDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
641 PM CDT SAT AUG 6 2011

.SHORT TERM /TONIGHT/...
SHORT WAVE TROUGH SEEN ON WATER VAPOR IMAGERY ALONG THE WY/SD BORDER
IS EXPECTED TO ORGANIZE CONVECTIVE DEVELOPMENT THIS EVENING...
HOWEVER SURFACE FEATURES ARE NOT WELL DEFINED...SO CONFIDENCE IN
CONVECTIVE EVOLUTION IS NOT HIGH. BROAD AREA OF LOW PRESSURE IS OVER
IOWA AND MINNESOTA...WITH A WIND SHIFT TO WESTERLY FLOW OVER NW IOWA
INITIATED BY EARLIER CONVECTION. A FEW STORMS COULD DEVELOP OVER N
CENTRAL IOWA ALONG THIS WIND SHIFT LINE...BUT THEY ARE NOT EXPECTED
TO BE SEVERE. OTHER STORMS ARE POSSIBLE OVER EASTERN NEBRASKA INTO
SE SOUTH DAKOTA AS SHORT WAVE CATCHES UP TO INSTABILITY AXIS...PER
SWOMCD. LATEST RUC MODEL AND 12Z WRF RUNS SHOW A NICE CLEAN LINE OF
SCATTERED THUNDERSTORMS PROGRESSING EAST ACROSS IOWA TONIGHT...SO
HAVE GONE WITH FAIRLY HIGH POPS. THINGS MAY NOT BE THAT CLEAN
HOWEVER...WITH SOME STORMS FAVORING NORTH IOWA AND OTHER POTENTIALLY
HOLDING BACK IN THE SW. SEVERE THREAT IS LIKELY TO BE CONFINED TO
DAMAGING WINDS WITH MODERATE DEEP SHEAR. STORMS SHOULD REMAIN
PROGRESSIVE AND CROPS CAN SOAK UP SHORT DURATION HEAVIER RAINS. MAY
GET SOME FOG IN SOUTHEASTERN SECTIONS NEAR OTTUMWA BEFORE STORM
CHANCES ARRIVE...AND IT WILL BE ANOTHER WARM NIGHT IN THOSE
LOCATIONS. SOMEWHAT COOLER NORTHWEST BEHIND THE FRONT.

.LONG TERM /SUNDAY THROUGH SATURDAY/...
MAIN TOPICS ARE THE TIMING AND PLACEMENT OF PRECIP FOR THE BEGINNING
OF THE PERIOD...AS WELL AS THE ANTICIPATION OF DRIER AND COOLER
CONDITIONS MIDWEEK.

SUNDAY THROUGH MONDAY MORNING...
AT THE START OF THE PERIOD...COULD SEE SOME LINGERING SHOWERS AND
THUNDERSTORMS ACROSS THE EAST/NORTHEASTERN CWA. SREF TRENDS SHOW
INCREASING PROBABILITY OF PRECIP...SO HAVE INCLUDED SLIGHT POPS
THROUGH THE LATE MORNING HOURS. THEN EXPECT CLEARING/DRYING TREND
THROUGHOUT SUNDAY AFTERNOON DUE TO THE SUBSIDENCE BEHIND THE
DEPARTING SHORTWAVE AND COLD AIR ADVECTION. MEANWHILE...ZONAL FLOW
WITH EMBEDDED WEAK SHORTWAVES WILL RESULT IN UPSLOPE CONVECTION
ACROSS THE WESTERN NEBRASKA EARLY SUNDAY EVENING...AND THIS
THUNDERSTORM COMPLEX SHOULD PROPAGATE EAST SOUTHEAST THROUGHOUT THE
OVERNIGHT HOURS. LOW LEVEL THETA_E ADVECTION WILL BE MAXIMIZED OVER
THE MISSOURI RIVER VALLEY...SO HAVE HIGHEST POPS OVER THE
SOUTHWESTERN CWA SUNDAY NIGHT.

MONDAY THROUGH SATURDAY...
A FAIRLY IMPRESSIVE SHORTWAVE CURRENTLY LOCATED OVER BRITISH
COLUMBIA WILL MOVE EASTWARD ALONG THE US/CANADA BORDER...AND BE
LOCATED OVER NORTHERN MINNESOTA BY MONDAY EVENING. THE ASSOCIATED
SURFACE LOW WILL MOVE NORTH OF THE GREAT LAKES...AND A TRAILING COLD
FRONT WILL SWING THROUGH THE UPPER MIDWEST BRINGING ANOTHER CHANCE
FOR SHOWERS AND THUNDERSTORMS...WITH BEST CHANCES FOR CENTRAL IOWA
ON MONDAY NIGHT. A FEW STORMS COULD BE SEVERE...WITH DEEP LAYER
SHEAR AROUND 25 KTS...AND MLCAPES NEAR 1000 J/KG DURING THE
OVERNIGHT HOURS. AT THE MOMENT...THE MAIN THREAT WOULD APPEAR TO BE
DAMAGING WIND...AND TO A LESSER DEGREE LARGE HAIL.
AS THIS WAVE PUSHES EASTWARD...NORTHWEST FLOW WILL DEVELOP FOR THE
MIDDLE OF THE WEEK. CANADIAN HIGH PRESSURE WILL SETTLE IN AND BRING
COOLER...DRIER AIR INTO THE REGION. EXPECTING ANY SHOWERS AND
THUNDERSTORM TO REMAIN TO THE SOUTH AND WEST OF THE CWA THROUGH
THURSDAY. HOWEVER...ANOTHER WAVE CROSSES THE NORTHERN ROCKIES TOWARD
THE END OF THE PERIOD...SO HAVE SLIGHT CHANCES FOR THURSDAY NIGHT
THROUGH FRIDAY.

&&

.AVIATION...07/00Z
CONVECTIVE TRENDS AND THEN FOG POTENTIAL WILL BE THE PRIMARY
CONCERNS THIS EVENING.  SCATTERED STORMS HAVE DEVELOPED ACROSS ERN
NE AND SHOULD ADVANCE INTO IA LATER TONIGHT.  TIMING AND POTENTIAL
AT ANY PARTICULAR TAF SITE IS STILL IN QUESTION HOWEVER SO NOTHING
BEYOND CB WORDING FOR THE TIME BEING.  WILL HIT HARDER AS TREND
BECOME MORE CLEAR.  FLOW IS FAIRLY WEAK SO THERE IS SOME POTENTIAL
FOR MVFR FOG NEAR FROPA EARLY SUN MORNING WITH PLENTY OF LOW LEVEL
MOISTURE CONTINUING TO POOL ALONG AND AHEAD OF BOUNDARY.  POTENTIAL
IS CERTAINLY THERE TO GO LOWER...BUT CONFIDENCE NOT THERE YET.  NO
PRECIP EXPECTED SUN...BUT HIGH MVFR OR LOW VFR CU MAY FORM DURING
THE DAY.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...JUNGBLUTH
LONG TERM...BEITLICH
AVIATION...SMALL
Hazardous weather outlook, Aug 6, 3:31 PM CDT, 7 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
331 PM CDT SAT AUG 6 2011

IAZ004>007-015>017-023>028-033>039-044>050-057>061-070>074-081>083-
092>094-072045-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-CASS-
ADAIR-MADISON-WARREN-MARION-ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD-
DECATUR-
331 PM CDT SAT AUG 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS...POSSIBLY IN A LINE...ARE EXPECTED TO
DEVELOP ACROSS WESTERN IOWA EARLY THIS EVENING...AND MOVE EAST
AND SOUTHEAST OVERNIGHT. SOME OF THE STORMS COULD BE
SEVERE...MAINLY WEST OF I-35 BEFORE MIDNIGHT...WITH DAMAGING
WINDS THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS WILL BE POSSIBLE AT TIMES FROM LATE SUNDAY NIGHT
THROUGH MONDAY NIGHT. SOME STORMS COULD BE SEVERE...WITH DAMAGING
WINDS THE PRIMARY THREAT.

THERE ARE ADDITIONAL THUNDERSTORM CHANCES FORECAST ON THURSDAY
NIGHT AND FRIDAY...BUT IT IS TOO EARLY TO DIAGNOSE THE SEVERE
WEATHER THREAT AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED INTO TONIGHT...MAINLY IN WESTERN
IOWA.

IAZ062-075-084>086-095>097-072045-
POWESHIEK-MAHASKA-LUCAS-MONROE-WAPELLO-WAYNE-APPANOOSE-DAVIS-
331 PM CDT SAT AUG 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS
WESTERN IOWA THIS EVENING. THE STORMS MAY REACH PORTIONS OF
SOUTHEAST IOWA AROUND MIDNIGHT AND MOVE EAST THEREAFTER. GUSTY
WINDS AND LOCALLY HEAVY DOWNPOURS ARE THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS WILL BE POSSIBLE AT TIMES FROM LATE SUNDAY NIGHT
THROUGH MONDAY NIGHT. SOME STORMS COULD BE SEVERE...WITH DAMAGING
WINDS THE PRIMARY THREAT.

THERE ARE ADDITIONAL THUNDERSTORM CHANCES FORECAST ON THURSDAY
NIGHT AND FRIDAY...BUT IT IS TOO EARLY TO DIAGNOSE THE SEVERE
WEATHER THREAT AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

JUNGBLUTH

In the hours before

Local storm report, Aug 6, 10:38 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1038 PM CDT SAT AUG 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1033 PM     TSTM WND DMG     CRESTON                 41.06N 94.36W
08/06/2011                   UNION              IA   EMERGENCY MNGR

            TREE FELL ON HOUSE.

&&

SMALL
Local storm report, Aug 6, 10:41 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1041 PM CDT SAT AUG 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1039 PM     TSTM WND GST     3 NE ORIENT             41.23N 94.38W
08/06/2011  E65 MPH          ADAIR              IA   TRAINED SPOTTER

            TORRENTIAL RAINS AND LIMITED VISIBILITY.

1039 PM     TSTM WND GST     1 ESE AFTON             41.03N 94.18W
08/06/2011  M58 MPH          UNION              IA   MESONET

            KCCI SCHOOLNET

&&

SMALL
Local storm report, Aug 6, 10:49 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1049 PM CDT SAT AUG 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     TSTM WND GST     3 NE CRESTON AIRPORT    41.05N 94.31W
08/06/2011  M67 MPH          UNION              IA   MESONET

            FROM IDOT RWIS SITE

&&

SMALL
Local storm report, Aug 6, 10:50 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1050 PM CDT SAT AUG 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1031 PM     TSTM WND GST     2 WNW CRESTON           41.07N 94.39W
08/06/2011  M71 MPH          UNION              IA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS A MEASURED WIND GUST OF 71
            MPH...TREES UPROOTED ON THE WEST SIDE OF CRESTON WITH
            DAMAGE TO SOME ROOFS.

&&

LEE
Local storm report, Aug 6, 10:58 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1058 PM CDT SAT AUG 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1056 PM     TSTM WND GST     2 NNW WINTERSET         41.36N 94.03W
08/06/2011  E60 MPH          MADISON            IA   TRAINED SPOTTER

&&

SMALL
Local storm report, Aug 6, 11:03 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1103 PM CDT SAT AUG 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1042 PM     TSTM WND GST     N MURRAY                41.05N 93.95W
08/06/2011  E70 MPH          CLARKE             IA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS WIND GUSTS TO AROUND 70 MPH
            LASTING FOR QUITE SOME TIME. MULTIPLE LARGE TREES
            DOWN...SOME ON HOUSES. ALSO DIME TO NICKEL HAIL.

&&

LEE

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 7:34 PM CDTSevere Thunderstorm WarningDMXCrawford26 min
Aug 6, 7:57 PM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Crawford48 min
Aug 6, 8:32 PM CDTSevere Thunderstorm WarningDMXAudubon, Cass, Guthrie43 min
Aug 6, 9:08 PM CDTSevere Thunderstorm WarningDMXAdair, Audubon, Cass, Guthrie52 min
Aug 6, 9:26 PM CDTSevere Thunderstorm WarningDMXAdair, Adams, Cass, Ringgold, Taylor, Union49 min
Aug 6, 9:41 PM CDTSevere Thunderstorm WarningDMXAdair, Audubon, Cass49 min
Aug 6, 9:58 PM CDTSevere Thunderstorm WarningDMXAdair, Guthrie, Madison47 min
Aug 6, 10:16 PM CDTSevere Thunderstorm WarningDMXAdair, Adams, Madison, Ringgold, Taylor, Union44 min
Aug 6, 10:30 PM CDTTornado WarningDMXAdair, Madison28 min
Aug 6, 10:45 PM CDTSevere Thunderstorm WarningDMXClarke, Decatur45 min
Aug 6, 10:46 PM CDTSevere Thunderstorm WarningDMXClarke, Madison, Warren29 min
Aug 6, 11:08 PM CDTSevere Thunderstorm WarningDMXLucas, Wayne52 min
Aug 6, 11:32 PM CDTSevere Thunderstorm WarningDMXAppanoose, Monroe43 min
Aug 6, 11:36 PM CDTTornado WarningDMXLucas, Marion, Monroe24 min
Aug 6, 11:48 PM CDTSevere Thunderstorm WarningDMXJasper, Mahaska, Marion, Poweshiek57 min
Aug 7, 12:02 AM CDTSevere Thunderstorm WarningDMXDavis, Wapello58 min
Aug 7, 3:19 AM CDTSevere Thunderstorm WarningDMXButler, Franklin41 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.